Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2013, 1:32 PM EDT for Gwinnett County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 1:32 PM EDT (17:32 UTC)
- Expired
- Jul 20, 2013, 2:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WWUS82 KFFC 201732
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT SAT JUL 20 2013
GAZ033-034-045-201800-
132 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 200 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...MOVING NORTHEAST AT 5 MPH. TREES
CAN COME DOWN EASILY WITH ALREADY WET SOILS.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DEKALB...
GWINNETT AND FULTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE DORAVILLE...CHAMBLEE...DUNWOODY...
MECHANICSVILLE...PLEASANT HILL...NORCROSS...DULUTH...BERKELEY LAKE
AND JOHNS CREEK.
&&
LAT...LON 3410 8423 3404 8412 3396 8407 3384 8428
3389 8435 3401 8434 3411 8426
TIME...MOT...LOC 1731Z 219DEG 3KT 3391 8426
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:34 AM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 20, 7:34 AM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 AM EDT SAT JUL 20 2013 .SHORT TERM /TODAY THROUGH SUNDAY/... /ISSUED AT 342 AM EDT SAT JUL 20 2013/ MAIN FEATURE WILL BE INCREASING MOISTURE FROM THE SOUTH AS THE UPPER LOW OVER THE NORTHERN GULF OPENS PUTTING THE CWA IN A SOUTHERLY FLOW. GFS AND NAM SHOW A STRONG SHORT WAVE...CURRENTLY OVER THE NORTHERN GULF JUST SOUTH OF THE AL AND FL PANHANDLE...MOVING OUT OF THE GULF THIS MORNING AND MOVING INTO THE CWA TODAY. THIS WILL BRING MORE COVERAGE OF SHOWERS/TSTORMS TODAY. WILL INCREASE POPS TO HIGH CHANCE EXTREME NORTH...LIKELY TO CATEGORICAL FOR THE REST OF THE CWA LATE THIS AFTERNOON. THIS WAVE WILL BE SLOW TO MOVE AND IT WILL STILL BE MOVING ACROSS THE CWA TONIGHT KEEPING THE CHANCES OF SHOWERS/TSTORMS GOING THROUGH THE NIGHT. THIS WAVE EXITS SUNDAY MORNING WITH ANOTHER SHORT WAVE...ALSO FORECAST BY GFS AND NAM...TO MOVE INTO THE WESTERN PART OF THE CWA SUNDAY AFTERNOON. WILL INCREASE POPS TO LIKELY ACROSS WEST AND NORTH GA FOR SUNDAY AFTERNOON. MAX TEMPS TODAY AND SUNDAY WILL BE A LITTLE COOLER THAN FRIDAYS MAX TEMPS. WITH A TROPICAL ATMOSPHERE HOLDING OVER THE CWA...MIN TEMPS WILL NOT DROP BELOW 70 FOR MOST OF THE AREA AND GUIDANCE HAS A GOOD HANDLE ON THIS. 17 .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 342 AM EDT SAT JUL 20 2013/ MEDIUM RANGE MODELS CONTINUE TO COME INTO BETTER ALIGNMENT THROUGH THE EXTENDED FORECAST PERIOD CONCERNING THE FINER DETAILS OF THE OVERALL PATTERN OF PERSISTENT UPPER LEVEL TROUGHING ACROSS THE EASTERN U.S. GFS/ECMWF AND CMC MODELS ALL SHOWING A DECENT SHORT WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY AS THE INITIAL UPPER TROUGH AXIS PASSES OVER THE REGION. SURFACE LEE TROUGH ALSO PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING AN ACTIVE FRONTAL SYSTEM WITH THIS SHORT WAVE FOR THE BEGINNING OF THE WEEK. NEVER THE LESS...THE INGREDIENTS MENTIONED ABOVE SHOULD BE SUFFICIENT TO BUMP POPS UP A BIT WITH THIS CYCLE WITH A DIURNAL MAX IN THE AFTERNOON AND EVENING. LATER IN THE WEEK THE GFS/CMC MODELS KEEP THE UPPER TROUGH AXIS EAST OF THE STATE AND EVEN BEGIN TO BUILD THE WESTERN U.S. RIDGE INTO THE REGION. THE ECMWF RETROGRADES THE UPPER TROUGH SLIGHTLY KEEPING THE TROUGH AXIS OVER THE STATE THROUGH FRIDAY. MODELS ARE ALSO SHOWING SOME DECREASE IN OVERALL MOISTURE OVER THE REGION FOR THE LATTER HALF OF THE WEEK...BUT ALL OF THIS WOULD NOT BE ENOUGH TO SHUT DOWN DIURNAL CONVECTION COMPLETELY. I PLAN ON KEEPING THE CHANCE POP TREND WE CURRENTLY HAVE IN THE EXTENDED FORECAST GRIDS THROUGH THE LATTER HALF OF THE WORK WEEK INTO NEXT WEEKEND. TEMPERATURES SHOULD TREND A BIT BELOW SEASONAL NORMALS THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH INCREASED CLOUD COVER AND PRECIPITATION...BUT ARE LIKELY TO EDGE BACK UP TOWARD NORMAL DURING THE SECOND HALF OF THE PERIOD AS WE DRY OUT SOME. 20 && .HYDROLOGY... /ISSUED AT 342 AM EDT SAT JUL 20 2013/ K INDEX VALUES FORECAST INTO THE MID AND UPPER 30S TODAY AND SUNDAY WITH PWATS INCREASING TO OVER 2 INCHES ACROSS CENTRAL AND PARTS OF NORTH GA. IT IS POSSIBLE THAT ISOLATED SPOTS COULD REACH FFG DEPENDING ON WHERE THE CONVECTION FORMS...BUT AT THIS TIME DO NOT EXPECT A WIDESPREAD AREA OF FLOODING. THEREFORE WILL NOT ISSUE A FLOOD/FLASH FLOOD WATCH. && AVIATION... 12Z UPDATE... ISOLATED SHOWERS CONTINUE AROUND ALL SITES HOWEVER A MORE ORGANIZED AREA OF RAIN/TSTORMS WAS MOVING OUT OF SOUTH GA AND THE FL PANHANDLE. THIS WILL MOVE NORTH THROUGH TODAY SPREADING ACROSS MCN/CSG LATER THIS MORNING...AND ACROSS ATL/AHN AREAS THIS AFTERNOON. THE PRECIP WILL DIMINISH BUT NOT DISSIPATE TONIGHT. A MIX OF IFR/MVFR/VFR CIGS THIS MORNING WITH CIGS AS LOW AS 400 FT. WITH IFR CIGS THREATENING THE TAF SITES WILL GO WITH AN IFR CIG MOST AREAS AND SLOWLY LIFT TO 3500 FT BY 18Z. CIGS SHOULD DROP TONIGHT TO MVFR/IFR AFTER MIDNIGHT. //ATL CONFIDENCE...12Z UPDATE... LOW TO MEDIUM ON CIGS THIS MORNING AND AGAIN TONIGHT. MEDIUM ON TIMING OF PRECIPITATION. HIGH ON ALL REMAINING ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 71 87 71 / 60 60 50 40 ATLANTA 86 72 86 72 / 60 60 60 40 BLAIRSVILLE 85 67 84 66 / 50 50 60 40 CARTERSVILLE 86 70 86 70 / 50 50 60 30 COLUMBUS 89 73 90 72 / 80 60 60 30 GAINESVILLE 88 71 87 71 / 50 50 60 40 MACON 87 72 88 72 / 80 60 60 40 ROME 89 70 87 70 / 50 50 60 30 PEACHTREE CITY 87 70 87 70 / 70 60 60 30 VIDALIA 88 72 89 73 / 80 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Jul 20, 4:20 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 AM EDT SAT JUL 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DISCUSSION... A MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER-LEVEL LOW MOVING NORTH OUT OF THE GULF OF MEXICO WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES...THE PRIMARY THREAT WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL BE MODERATE BY THIS AFTERNOON...AND A FEW OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH DAMAGING WINDS UP TO 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH TUESDAY. WITH SCATTERED...MAINLY AFTERNOON AND EVENING... THUNDERSTORMS EXPECTED WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS WILL BE GUSTY WINDS...HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 1:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT SAT JUL 20 2013
GAZ033-034-045-201800-
132 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 200 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...MOVING NORTHEAST AT 5 MPH. TREES
CAN COME DOWN EASILY WITH ALREADY WET SOILS.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DEKALB...
GWINNETT AND FULTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE DORAVILLE...CHAMBLEE...DUNWOODY...
MECHANICSVILLE...PLEASANT HILL...NORCROSS...DULUTH...BERKELEY LAKE
AND JOHNS CREEK.
&&
LAT...LON 3410 8423 3404 8412 3396 8407 3384 8428
3389 8435 3401 8434 3411 8426
TIME...MOT...LOC 1731Z 219DEG 3KT 3391 8426The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:56 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Jul 20, 5:49 AM EDT | Special Weather Statement | FFC | Gordon | 41 min |
| Jul 20, 6:35 AM EDT | Flash Flood Warning | FFC | Bartow, Gordon | 4 hr |
| Jul 20, 6:41 AM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jul 20, 7:12 AM EDT | Special Weather Statement | FFC | Murray | 63 min |
| Jul 20, 2:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 20, 3:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Jul 20, 3:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jul 20, 3:53 PM EDT | Special Weather Statement | FFC | Hall | 52 min |
| Jul 20, 3:59 PM EDT | Special Weather Statement | FFC | Clayton | 46 min |
| Jul 20, 4:19 PM EDT | Special Weather Statement | FFC | Cobb | 41 min |
| Jul 20, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 51 min |
| Jul 20, 4:41 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, Douglas, Fulton | 6 hr |
| Jul 20, 5:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jul 20, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 41 min |
| Jul 20, 6:39 PM EDT | Special Weather Statement | FFC | Union | 51 min |
| Jul 20, 6:43 PM EDT | Special Weather Statement | FFC | Dawson | 62 min |
| Jul 20, 7:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 61 min |
| Jul 20, 7:36 PM EDT | Special Weather Statement | FFC | Baldwin | 54 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.